MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT
Catalog Number FAS07070
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/23/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A further clinical review of the event details was completed and a change in the mdr reportability was identified.No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The stent graft was deployed successfully, however, the delivery system has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during a stent graft procedure of an av graft, the stent graft was difficult to deploy; however, the stent graft was deployed successfully.There is no reported patient injury.
 
Additional Manufacturer Narrative
The lot number was provided and the lot device history records were reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported for this lot number and issue to date.Visual/microscopic inspection: the sample was returned used.The safety clip was missing upon receipt.The tuohy borst valve was loose, and the 2-way stop cock was closed.The y-adapter was found to be completely retracted to the end position.The catheter was bent approximately 161cm from the strain relief.The outer sheath was broken approximately 57cm from the strain relief.The coil was exposed at the break.The inner catheter was noted to be kinked at 58mm and 84mm from the distal tip.The stent graft was found to be released and was not included with the returned sample.Performance evaluation: functional testing could not be performed, as the delivery system was returned in a deployed configuration.Medical records review: medical records were not provided for review.Image/photo review: images/photos were not provided for review.Conclusion: the investigation is inconclusive for deployment difficulties, as the delivery system was received in the deployed configuration, and the stent graft was released.However, the investigation is confirmed for an outer catheter break.The stent graft deployment could not be functionally tested, as a break was identified in the outer sheath of the delivery system.It is unknown when or how the outer sheath broke.As such, the definitive root cause of the reported event is unknown based on the available information.It is unknown whether procedural issues contributed to the event.Labeling review: the current flair endovascular stent graft instructions for use (ifu) provides general instructions for use of the device, as well as warnings, precautions, and potential complications associated with the device.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.

Brand Name
FLAIR ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 west 3rd st.
tempe AZ 85281
MDR Report Key5354523
Report Number2020394-2016-00029
Device Sequence Number16183268
Product Code MIH
UDI-Device Identifier04049519008998
UDI-Public(01)04049519008998(10)ANXG1412
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P060002/S002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Followup
Report Date (Section B) 12/23/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2016
Device Catalogue NumberFAS07070
Device Lot NumberANXG1412
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2014
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/08/2016
Supplement Report FDA Received Date03/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1